Just been to the hospital for infusion of infliximub and they wouldn't give it to me...apparantly my body not coping. So I'm off that and m

Methatrexate. No drugs for complaint. A bit low as I know what's coming pain wise. The hospital told me to contact my GP for more morphine...my worry is that whilst it's not being treated my R/A will progress...so very concerned. Sorry to go on but am nervous of what's around the corner!!!

8 Replies

oldestnewest
  • I can understand your anxiety but it won't help as I'm always being told. There are other meds I'm sure they will try you on and steroids might work as a stop gap perhaps? I think RA, when it is uncontrolled or when we struggle with the drugs, is an abominable disease - but somehow we just need to not let it ruin our lives any more than is possible. Sorry but I'm feeling rather fatalistic myself just now - not pesimistic though just realising that I will drive myself mad if I keep thinking about what-ifs all the time as I've been doing. One day at a time - enjoy being med free at least for as long as you can. Try not to anticipate trouble - RA does sometimes just go into hiding for a while of it's own accord - you never know maybe yours will? Tilda x

  • Thank you TildaT. I know you are right but it is a little unnerving knowing for the foreseeable future no meds...at least they are giving me morphine. I'm soaking wet all the time does anyone else suffer with this...I'm like a wet rag all the time. How are you faring? Last I heard from you- you were very happy with the podiatrist who seemed to have been a great help to you. Let me know how you are. Maryx

  • I have also been taken off infliximumb and at present I am only taking celbrex while I wait for Nice to hopefully approve tocilizumab which can be taken without mxt which I cannot have either. In the meantime the biologics nurse gave me an injection of depo medrol (I think that's what she called it) to help me cope whilst waiting for the next drug. Maybe if you speak to hospital thay may be able to give you one whilst you wait. I get very hot to the touch when my flares are bad but not soaking wet! I think I am turning into an old iron with a broken heating element.

  • I need ironing!!!!!! Sorry to hear you are experiencing the same. I was also on MTX but I came up in blisters and vomited a lot. I had been on MTX for five years infeliximub 2 years so I wonder if my body just said enough Mary but it seems without any meds I go back to that awful ill feeling. My doc gave me a steroid injection on Sunday, (yes, he works at the weekend - how lucky is that). It does seem to help but my night cramps came back last night so fell asleep about 5am. It's 4 weeks since last MTX and 8 weeks last influx so perhaps that's why the cramps. I'm going on the 20th nov to see the professor so hopefully he may find something else to try...I certainly hope so. I hope they sort you out too. I get morphine on Saturday so should be ok then. I hope your pain killers are working for you. The sweating is dreadful, I think that is one of the things that worried them. Thank you for your reply, it always helps when others understand. Maryx

  • Dont mention ironing! mine is the same height as me, I have wrist supports, padded strapping for my fingers and a good iron but it still hurts to do it and I get blisters from the strapping:( I was taken off mxt as I ended up in bed after the injections for 5 days as just kept fainting. The infliximunb I last had in March but my blood results just keep getting worse so that is why the doctor wants to try something else. I had no side effects and I really enjoyed the hot cups of tea I was given why the infusion was being given. My gp will not give me anything other than a low dose of codine which he keeps reminding me is addictive! I tell him that I am beyond caring all I want is a few hours sleep. The celbrex the hospital prescribed for the swelling but I have been on it since 2008 and not sure if it helps much now. If I don't hear from hospital in the next week or so I think that I will see if they can prescribe me something else for pain rather than GP.

  • Yes, you must get your pain relief sorted out. I have a wonderful GP he doesn't give me a lot of morphine just a few tablets. I see him every week he is very approachable. They thought it was the meds making me sweat but off them now and still drenched...I hate it, my hair smells dreadful I have to wash it and my pillow case everyday....but I do know there are people far worse than I on this site. You deserve a good nights sleep try your GP again or ring your clinical nurse. I've been told they are very addictive but at times I really don't care...I guess it's a balancing act with this complaint...do go to your doctor and talk to him about your pain or maybe ask to be refered to the pain clinic...I believe they can be very helpful...fingers crossed. Mary x

  • Thanks I will have to try something I have already cut my work to 3 days a week but the work load is growing but I know with the right drug I will hopefully find that dream of remission like others had. I had 18 months without even knowing I had it nearly two years ago when I was on Humari so hopefully you will too and soon x

  • Wouldn't that be lovely..I've had it for 8 years but I think I had it quite a while before being diagnosed. I used to ride horses and thought the aches and pain was due to the times I fell off! (There were many). I haven't heard of Humari, so am going to look it up. I'm hoping they put back on MTX and infliximub when I've had a break. I've got a urinary infection at the moment. I really hope you find your drug for you, it would be lovely for all of us. Take care..Mary x

You may also like...